Alert archive / Indiana / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 98, NWS Northern Indiana

August 15, 2015White County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Aug 15, 2015, 5:21 PM EDT for White County, Indiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2015, 5:21 PM EDT (21:21 UTC)
Expired
Aug 15, 2015, 6:00 PM EDT
In force
39 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County White County, IN

The radar

The Chicago radar (KLOT), 128 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2015-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 963 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2015-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
963 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
1013 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

117 
WUUS53 KIWX 152121
SVRIWX
INC181-152200-
/O.NEW.KIWX.SV.W.0098.150815T2121Z-150815T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
521 PM EDT SAT AUG 15 2015

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL WHITE COUNTY IN NORTHWESTERN INDIANA...

* UNTIL 600 PM EDT

* AT 520 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES 
  NORTHEAST OF WADENA...MOVING SOUTHEAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WOLCOTT...REYNOLDS AND SMITHSON. 

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 191 AND 198.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
NORTHERN INDIANA .

&&

LAT...LON 4084 8710 4084 8701 4072 8684 4059 8709
TIME...MOT...LOC 2120Z 310DEG 14KT 4076 8710 

HAIL...1.00IN
WIND...60MPH
 
$$

MARSILI
2 follow-up statements
126 
WWUS53 KIWX 152136
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
536 PM EDT SAT AUG 15 2015

INC181-152200-
/O.CON.KIWX.SV.W.0098.000000T0000Z-150815T2200Z/
WHITE IN-
536 PM EDT SAT AUG 15 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR WEST CENTRAL WHITE COUNTY...

AT 535 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WOLCOTT...OR
11 MILES EAST OF WADENA...MOVING SOUTH AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WOLCOTT AND SMITHSON. 

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 191 AND 198.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
NORTHERN INDIANA .

&&

LAT...LON 4076 8710 4079 8700 4072 8684 4059 8709
TIME...MOT...LOC 2135Z 338DEG 21KT 4070 8706 

HAIL...1.00IN
WIND...60MPH
 
$$

MARSILI
501 
WWUS53 KIWX 152156
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
556 PM EDT SAT AUG 15 2015

INC181-152205-
/O.EXP.KIWX.SV.W.0098.000000T0000Z-150815T2200Z/
WHITE IN-
556 PM EDT SAT AUG 15 2015

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL WHITE COUNTY WILL
EXPIRE AT 600 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY 
WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM ACROSS SOUTHWESTERN 
WHITE COUNTY THROUGH 615 PM EDT.

LAT...LON 4076 8710 4079 8700 4072 8684 4059 8709
TIME...MOT...LOC 2152Z 310DEG 14KT 4070 8706 

$$

MARSILI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 2:51 PM EDT, 2 hours 30 minutes earlier.

Area forecast discussion, Aug 15, 2:51 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
251 PM EDT SAT AUG 15 2015

.SYNOPSIS...
ISSUED AT 556 AM EDT SAT AUG 15 2015

HIGH PRESSURE WILL BE OVER THE REGION TODAY...SETTING UP HOT AND
HUMID CONDITIONS FOR THE WEEKEND. ISOLATED STORMS ARE POSSIBLE
LATE THIS AFTERNOON...BUT MOST AREAS WILL STAY DRY. HIGHS TODAY
WILL BE IN THE MID TO UPPER 80S...WARMING TO AROUND 90 SUNDAY.
LOWS TONIGHT WILL BE AROUND 66 DEGREES.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 248 PM EDT SAT AUG 15 2015

AGITATED CU FIELD INVOF OLD OUTFLW BNDRY EXTENDING NWWD
FM DECAYING MCV OVR WRN OH HAS YET TO INITIATE NEW STORMS LOCALLY
BUT IN THE PROCESS OVR SE WI/NE IL. W/CONTD HEATING OF MOIST
BNDRY LYR AND EROSION OF H8 WARM LYR SEEN YDA AT THIS TIME...XPC
ISOLD STORMS STILL PSBL WRN ZONES FM LT AFTN INTO MID EVENING AND
WILL HOLD W/PRIOR SLGT CHC POPS.

OTRWS MID LVL RIDGE BLDS THROUGH THE PD. SRN EXTENT OF LL CONFLUENCE
ZONE IN COMBO W/LK BREEZE COULD AGAIN SPRT AN ISOLD STORM THREAT OVR
SERN ZONES SUN AFTN/EVE TIMED W/PEAK HEATING/INSTABILITY. HWVR GIVEN
A GENERALLY POOR BACKGROUND SYNOPTIC ENVIRONMENT... ENCROACHING MID
LVL RIDGE AND LACK OF GUIDANCE SIGNAL WILL DEFER AN INSERTION AT
THIS POINT.

&&

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 248 PM EDT SAT AUG 15 2015

AN ACTIVE EXTENDED FCST PERIOD EXPECTED...WITH PRECIP CHANCES
MONDAY AFTN/NIGHT THROUGH THURSDAY.

LITTLE CHANGES TO PREVIOUS FCST WRT TIMING OF POPS MONDAY NIGHT
THROUGH TUESDAY NIGHT...AS SUBTLE HEIGHT FALLS AND SFC BOUNDARY
SINKING SOUTH INTO THE GREAT LAKES REGION INCREASES PRECIP CHANCES.
FOR NOW...STAYED WITH CHANCE POPS MONDAY NIGHT THROUGH TUESDAY
NIGHT...GIVEN INCREASINGLY DIFFUSE SFC BOUNDARY LIMITING ANY FORCING
THROUGH THE PERIOD TO SUBTLE WAVES EJECTING THROUGH QUASI ZONAL FLOW
AND REMNANT CONVECTIVE OUTFLOW BOUNDARIES. NO MAJOR CHANGES TO TEMPS
THIS PD...PERHAPS A TOUCH WARMER THAN PREVIOUS FCST MAX T ON
TUESDAY.

ATTENTION TURNS TO SHARP MID/UPPER TROF DIGGING EASTWARD INTO THE
GREAT LAKES BY WEDNESDAY NIGHT. 12Z GFS AND ECMWF SOLUTIONS
BEGINNING TO DIVERGE BY 00Z THURSDAY. 12Z GFS A BIT MORE PROGRESSIVE
WITH UPPER JET ENERGY/TROF DIGGING AND SFC DEEPENING...WITH SFC
FRONTAL PASSAGE 3 TO 6 HOURS QUICKER THAN PREVIOUS FCST ITERATIONS.
THIS WOULD SHARPLY RAMP UP PRECIP CHANCES ACROSS OUR AREA AFTER 18Z
WED...WITH DRY CONDITIONS BY 12Z THURSDAY. SLIGHTLY DISCOUNTING THIS
SOLUTION GIVEN GFS TENDENCY OF BEING TOO PROGRESSIVE WITH THESE
STRONGLY FORCED EVENTS THIS FAR OUT. 12Z ECMWF COMES IN WITH A QUITE
DIFFERENT EVOLUTION. MAIN UPPER JET ENERGY REMAINS BOTTLED UP IN
CANADA AS JET ENERGY REMAINS LAGGED UPSTREAM AND SUBSEQUENT UPPER
RIDGING ACROSS WRN CANADA BECOMES INCREASINGLY AMPLIFIED. THIS SLOWS
THE EASTWARD PROGRESSION OF TROF ENERGY ACROSS THE NRN CONUS...AND
ACTUALLY SPLITS THE TROF ENERGY...CUTTING OFF A LOW ACROSS THE
CENTRAL PLAINS AND EJECTING A WAVE ACROSS THE NRN GREAT LAKES WED
NIGHT. THIS WOULD DELAY PRECIP CHANCES FOR OUR LOCAL AREA UNTIL
AROUND 24 HOURS LATER AS CUTOFF LOW SLOWLY EJECTS THROUGH THE GREAT
LAKES THROUGH FRIDAY.

GIVEN THIS INCREASING UNCERTAINTY WITH THE EVOLUTION OF THIS
SYSTEM...REGRETTABLY NIXED THE TEMPORAL DETAILS OF PREVIOUS FCST
FROM 12Z WEDNESDAY THROUGH 12Z THURSDAY. HOWEVER...STILL MAINTAINED
LIKELY POPS DURING THIS 24 HOUR PERIOD...ALTHOUGH CONFIDENCE IN
TIMING OF POPS AND TEMPS AFTER 12Z WEDNESDAY SHARPLY DECREASED SINCE
THE PREVIOUS FCST PERIOD.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 150 PM EDT SAT AUG 15 2015

VFR CONDS XPCD THROUGH THE PD AS UPR RIDGE BLDS OVERHEAD. ISOLD
CONVN PSBL THIS AFTN INVOF OF OLD OUTFLW BNDRY YET XPCD TO HOLD
SWWD OF THE TERMINALS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...SKIPPER
SHORT TERM...T
LONG TERM...NG
AVIATION...T

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Aug 15, 6:44 AM EDT, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
644 AM EDT SAT AUG 15 2015

INZ006>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-161045-
LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-MARSHALL-FULTON IN-
KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-
WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-
HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-
ALLEN OH-
INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
644 AM EDT SAT AUG 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THIS AFTERNOON. SEVERE
STORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS CHANCE OF THUNDERSTORMS MONDAY AFTERNOON INTO
TUESDAY...AND AGAIN WEDNESDAY AFTERNOON INTO THURSDAY. SEVERE
STORMS ARE POSSIBLE WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003>005-161045-
LA PORTE-ST. JOSEPH IN-ELKHART-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN
644 AM EDT SAT AUG 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

MODERATE LEVELS OF OZONE ARE EXPECTED TODAY.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THIS AFTERNOON. THE
STORMS ARE NOT EXPECTED TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS CHANCE OF THUNDERSTORMS MONDAY AFTERNOON INTO
TUESDAY...AND AGAIN WEDNESDAY AFTERNOON INTO THURSDAY. SEVERE
STORMS ARE POSSIBLE WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-161045-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
644 AM EDT SAT AUG 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS CHANCE OF THUNDERSTORMS MONDAY AFTERNOON INTO
TUESDAY...AND AGAIN WEDNESDAY AFTERNOON INTO THURSDAY. SEVERE
STORMS ARE POSSIBLE WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 9:35 PM EDTSpecial Marine WarningIWX85 min
Aug 14, 10:48 PM EDTSpecial Weather StatementIWXElkhart, LaGrange27 min
Aug 14, 11:06 PM EDTSpecial Weather StatementIWXSteuben24 min
Aug 14, 11:25 PM EDTSevere Thunderstorm WarningIWXDeKalb, Steuben27 min
Aug 14, 11:29 PM EDTSpecial Weather StatementIWXFulton, Kosciusko, Marshall, Pulaski, Starke46 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.